# SDR 2014FA0000204

- Difficulty date: April 1, 2014
- Submitted: April 1, 2014
- Operation: General aviation
- Aircraft: N48AZ
- Make and model: Beech C90
- Aircraft serial: LJ859
- Aircraft time: 4,650 hours, 4,650 cycles
- System (JASC): 2197 · Air Conditioning System Wiring
- Part: Wire
- Condition: Overheated
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED, CABIN WENT TO MAXIMUM DIFERENTIAL PRESSURE DURING CLIMBOUT AND REMAINED AT MAXIMUM DIFERENTIAL THROUGHOUT THE FLIGHT.  CABIN HAD TO BE MANUALLY DUMPED FOR DESCENT/LANDING. FOUND PLASTIC TUBING IN PEDESTAL, FROM CONTROLLER TO OUTFLOW VALVE, HAD MELTED THRU, RENDERING CONTROLLER INEFFICTIVE. THE TUBING HAD BEEN IN CLOSE PROXIMITY TO A BUSS FEED WIRE WHICH HAD OVERHEATED AND MELTED THE TUBING. THE CAUSE OF THE OVERHEATING WAS TRACED TO A BUTT SPLICE IN THE WIRE A FEW INCHES FROM ITS TERMINATING POINT AT A DIODE MOUNTED ON A HEAT SINK. IT IS SUSPECTED THE SPLICE WAS NOT FULLY CRIMPED RESULTING IN A HIGH RESISTANCE WHICH OVERHEATED THE SHORT WIRE RUN TO THE DIODE. THE ENTIRE WIRE, FROM THE CIRCUIT BREAKER TO THE DIODE WAS REPLACED. THE CIRCUT BREAKER WAS REPLACED, AS PRECAUTION, AS WELL AS THE DIODE, SHOWED SIGNS OF HEAT DISTRESS.  THE TUBING WAS REPAIRED AND ROUTED AWAY FROM THE WIRING.  SYSTEMS CHECKS WERE GOOD.  IT IS SUGGESTED THAT SPLICES, IF NECESSARY TO INSTALL, BE CRIMPED WITH THE PROPER TOOLS AND CHECKED FOR PROPER INSTALLATION.
